|I Really Really think I have Neuropathy
Dec 12, 2010
Dr.Bob, Please help me. It has now 6 months after I had unprotected sex, (we had unprotected sex 5 times over one years time). I tested for HIV at 4 months at the doctors office with chemiluminesence. At this time I had some symptoms, sore neck, dry coughing, sinus problems, (never had before), and a severe tingling in my extremities. The test came back negative. The ear nose and throat doctor that I saw next put me on Prilosec. Cough disappeared. The extremities pain has not gone away. 2 months later, making it now 6 months I had the Oraquick test done at the free clinic. A blood finger prick, not oral. The rapid test was negative. How conclusive do you think these results are? My regular doctor has put me thru an insane amount of testing, including an MRI and so far, all normal. Should I feel that HIV isn't the problem? I admit in the past that I have had unprotected sex, but isn't it 6 months from the last possible exposure? I have been screened for chlamydia, syphilis, gonorrhea. All negative. I imagine if I had problems producing antibodies, I would know about it by now, so I'm not traveling down that road. I'm not going down the 'new strain' road either. I just want to know, in your medical experience, how much should I rely on my tests. As soon as I find some financial relief from my medical bills, I promise to make you a donation. Thank you, Very Sore Fellow
| Response from Dr. Frascino
Hello Very Sore Fellow,
Your negative HIV-antibody tests out to six months from the time of your last potential exposure are definitive and conclusive. HIV is not your problem. No way. No how. No additional HIV tests are warranted.
I can't diagnose the cause of your discomfort over the internet, but what I can do with absolutely certainty is advise that HIV is not the cause. It's worth noting that anxiety can cause tingling in the extremities. If a physiological cause for your symptoms cannot be determined following a thorough evaluation, including an MRI, a psychological cause such as anxiety should be considered.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.